Flash Flood, San Bernardino
- When
- August 8, 12:51 PM PST to 1:30 PM PST
- Where
- San Bernardino County, 10 mi N of Lucerne Vly
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.600, -116.950
Many rural roads near Highway 247 were flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 8, 8:30 AM PST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT MON AUG 8 2005 .SYNOPSIS...MOISTURE IN EASTERLY FLOW WILL CONTINUE TO BRING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY...MAINLY DURING THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS OVER THE INLAND VALLEYS TODAY. DRIER SOUTHWEST FLOW IS EXPECTED TO DEVELOP LATE IN THE WEEK. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THERE WERE SHOWERS AND THUNDERSTORMS THIS MORNING IN THE MOUNTAINS AND DESERTS...MAINLY S. A FEW SHOWERS DRIFTED OUT OVER THE SAN INLAND VALLEYS. COASTAL STRATUS WAS DISRUPTED BY THE OUTFLOW AND MID LEVEL CLOUDS BUT REMAINED EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING UNSTABLE WITH MID LEVEL MOISTURE IN NE FLOW AND A PW OF 1.64 INCHES. THERE WAS A MODERATELY STRONG INVERSION BASED BELOW 1000 FT. WEAK ONSHORE GRADIENTS. VERY LITTLE CHANGE EXPECTED IN THE PATTERN THROUGH TUE WITH A VERY SLOW MOVING ELY WAVE AND OUTFLOW FROM AZ CONTINUING THE SHOWERS AND THUNDERSTORMS. EXPECT VERY ACTIVE CONVECTION AGAIN TODAY WITH THUNDERSTORMS CAUSE FLASH FLOODING IN THE MOUNTAINS AND DESERTS AND A FEW WILL PROBABLY BE SEVERE. SHOWERS AND THUNDERSTORMS COULD GET INTO THE INLAND VALLEYS AGAIN THIS AFTERNOON. A FEW STORMS COULD CONTINUE THROUGH THE NIGHT. THE ELY FLOW ALOFT WEAKENS A LITTLE WED BUT STILL EXPECT LOTS OF CONVECTION IN THE MOUNTAINS AND DESERTS. THE UPPER HI SHIFT E AND WEAKENS THU WITH A VERY WEAK WLY FLOW ALOFT AND DRYING. HOWEVER...THERE WILL STILL BE ENOUGH MOISTURE FOR THUNDERSTORMS IN THE MOUNTAINS AND DESERTS THU AFTERNOON. RELATIVELY MINOR TEMP CHANGES THROUGH THE SHORT TERM WITH THE DISTRIBUTION OF CLOUD COVER AND RH HAVING THE MOST IMPACT ON LOCAL TEMPS. LONGER RANGE PROGS INDICATE DRIER WLY FLOW WITH GRADUALLY DECREASING HEIGHT AND WEAK CYCLONIC FLOW ALOFT. THIS SHOULD BRING AN END TO THE THUNDERSTORM ACTIVITY...BUT MODELS HAVE BEEN INCONSISTENT ON THE TIMING AND AMOUNT OF DRYING. THE MARINE LAYER WILL GRADUALLY DEEPEN AND THERE WILL ALSO BE A LITTLE COOLING W OF THE MOUNTAINS. && .AVIATION...THE BASE OF THE CLOUDS THIS MORNING RANGED FROM 700 TO 1000 FEET OVER THE COASTAL ZONE. THE MARINE LAYER CLEARED QUICKLY THIS MORNING DUE TO THE INFLUENCE OF A THUNDERSTORM COMPLEX OVER IMPERIAL COUNTY. THIS COMPLEX WAS DRIFTING WEST AND BRINGING RAIN TO THE DESERTS AND A FEW SHOWERS IN THE MOUNTAINS AND INLAND VALLEYS. EXPECT MORE CONVECTION TO DEVELOP OVER THE MOUNTAINS AGAIN TODAY...BUT THE CLOUD COVER WILL DELAY OR LIMIT CONVECTION IN THE DESERTS. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO MOUNTAINS AND FOR THE DESERTS. SEE LAXFFASGX. && PUBLIC...ATKIN AVIATION...MOEDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT MON AUG 8 2005 CAZ055-056-058-082300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT. FOR WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. CAZ060-061-062-082300- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 AM UNTIL 800 PM TODAY. SEE LAXFFASGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. FOR TUESDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. FOR WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 10 AM TODAY. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 AM PDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLOOD 5 S BORREGO SPRINGS 33.17N 116.35W
08/08/2005 SAN DIEGO CA PARK/FOREST SRVC
PORTIONS OF HWY78 S OF BORREGO ARE FLOODED DUE TO RW-/RW
SINCE 430AM.
&&
MANULITOThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Many rural roads near Highway 247 were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472541.